How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31244
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Where do I begin - I just don't feel right Mornings I wake

Customer Question

Where do I begin - I just don't feel right
Mornings
I wake up feeling really congested and blocked up. My throat is really stuffy, with visible flem at the back , usually have to have tea to loosen it and then spit it out. This is every morning for about a year now.
I have been suffering heartburn/acid reflux/gerd for about 2 years now. It all began when I took tetralycyline (something like that) for spots, that's what I think anyway. It got worse when I was put on lansoprazole as I couldn't cope without the drug. I had an endoscopy which was fine, slight throat redness, gastritis and a very small hiatus hernia, i think it was 2mm sliding.
In December, I stopped PPIs and suffered the rebound effect. After about 1/2 months after stopping, my daytime heartburn disappeared. Only the night time heartburn remained.
Past couple of weeks, the acid has been worse, so I've started taking Ranitidine 150mg twice a day.
I'm scared I've done serious damage to my oesophagus. I'm really confused as to what i should do. I don't want to live of PPIs forever. Also, it's not that I'm overweight or anything, I'm generally healthy and usually conscious of what I eat. I had an allergy test done once (it said I'm allergic to wheat), it was from a chinese herbal shop, they used a hair sample. Not sure how reliable it is.
On top of all that, I have anxiety and general stress (pretty much all my life).
I don't know where to turn too. I go to the doctors who only just prescribe more drugs. I'm only 25, I shouldn't have to go through all this. I don't smoke (Quit 4 years ago). I know people who smoke, have worse diet than me and they don't get gerd (jealous).
Sometimes I feel like, I can't wait till I die (not suicidal)
What should I do.
Also, I always wake up not feeling refreshed. I don't remember the last time I had amazing refreshing sleep. I hate my life.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Chip replied 1 year ago.
Hi--have you had upper endoscopy and a screen for H pyloric stomach infection?
Customer: replied 1 year ago.

Had endoscopy, came back negative for H pylori, actually it came back very low (I did the triple therapy)

Expert:  Dr. Chip replied 1 year ago.
OK Zak.

Have you had a sleep study to check for sleep apnea?
Customer: replied 1 year ago.

No I have not, though I have suspected I may have that.

I recall once waking up, feeling paralysed not being able to move, and I couldn't breath or shout.

Expert:  Dr. Chip replied 1 year ago.
OK Zak

I think your entire problem is likely to be from sleep apnea and the reflux occurring during those episodes while you're asleep

As to get a sleep study since if that's what you have a CPAP machine will resolve all of this
Customer: replied 1 year ago.

Would I not be snoring if I have sleep apnea. I don't suffer from snoring (not that I know off).

What about my reflux what do I do?

Expert:  Dr. Chip replied 1 year ago.
No, snoring isn't a necessary symptom for sleep apnea

As for the reflux, ask your doctors for carafate--that isn't a PPI or an H2 blocker and it won't hurt you to take it for a long time
Customer: replied 1 year ago.

Is it, Ok I will find out more.

Because I've read studies on the long term effects of PPIs etc particurly on rebound effect.

Will I have to be on medication for life? Also how effective is this drug in the treatment of gerd

Expert:  Dr. Chip replied 1 year ago.
It's very effective Zak and it doesn't have the rebound effect of the PPI's

And you may only have to be on it for a month or two